allergy medications and zyprexa

Discussion in 'General Parenting' started by klmno, Apr 19, 2008.

  1. klmno

    klmno Active Member

    Ok, difficult child is now on his highest dose of lithobid plus zyprexa (which had been knocking him out) plus his typical dose of depakote er. I found that he was on this computer well after 3:00 am during the night. I am wondering if his dose of zyrtec for BAD allergy symptoms last night counter-acted the effect of the zyprexa- has anyone had this happen before?
     
  2. Sara PA

    Sara PA New Member

    Insomnia is a pretty common side effect of Zyrtec as is somnolence.

    These are the psychiatric side effects of Zyrtec: abnormal thinking, agitation, amnesia, anxiety, decreased libido, depersonalization,
    depression, emotional lability, euphoria, impaired concentration, insomnia, nervousness, paroniria, sleep disorder

    Seems it can either knock you out or rev you up.
     
  3. looking4hope

    looking4hope New Member

    My difficult child's psychiatrist only recommends Claritin for allergies, as he believes that it has the least amount of interactions with mood stabilizers. My difficult child was on Zyprexa, which didn't work for him, but the Claritin didn't seem to bother him (he was on Zyprexa both with and without the Claritin).

    I would definitely speak to your psychiatrist and a pharmacist to get their opinions. Good luck!
     
  4. klmno

    klmno Active Member

    Thanks, Ladies! Unfortunately, zyrtec is the only thing we've tried so far that helps his allergy symptoms. Clariton never did much for him, if anything at all. It is raining today so that should help with the pollen.

    looking4hope: you said the zyprexa didn't help your son- were there adverse effects or did you just not see any change at all while he was on it?
     
Loading...